MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR OC PREBENT ROD 3.5X120; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR OC PREBENT ROD 3.5X120; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188363200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that ,the two mountaineer rods were implanted 2 years ago on female patient d.O.B (b)(6).Diagnosis : broken rods previous implanted 2 years prior from the occiput to c5 posterior fusion.The rods broke.The patient presented with diabetes as a comorbidity.The 2 rods were explanted for new rods on (b)(6) 2018.Patient exposed to additional 90 minutes of anesthesia as a result.Dr (b)(6) would like (b)(6), phd engineer to inspect the explanted rods.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A fracture analysis was performed to investigate the fracture of the mountaineer 3.5mm titanium rod.Optical images of the fractured surface exhibit two surface morphologies a smooth and a grainy/rough region and progression lines which are indicative of fatigue failure.The exact part and lot number combination are unknown; therefore, the manufacturing or receiving inspection records could not be reviewed.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the fracture of the mountaineer rod could not be determined from the given information.However, fracture analysis report suggests that rod fractured due to fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR OC PREBENT ROD 3.5X120
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7641242
Report Number1526439-2018-50593
Device Sequence Number2435248
Product Code NKG
UDI-Device Identifier10705034159027
UDI-Public(01)10705034159027
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188363200
Device Catalogue Number188363200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date07/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR